Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 19, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Mar 3, 2018, 4:27 PM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2018, 4:27 PM EST (21:27 UTC)
- Expired
- Mar 4, 2018, 11:00 AM EST
- In force
- 19 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
428 WHUS72 KKEY 032127 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 427 PM EST Sat Mar 3 2018 GMZ031>035-042>044-052>055-072>075-040530- /O.NEW.KKEY.SC.Y.0019.180303T2127Z-180304T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 427 PM EST Sat Mar 3 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT... The National Weather Service in Key West has issued a Small Craft Advisory. * WINDS...North to northeast winds will increase to near 20 knots tonight. * WAVES/SEAS...Seas of 4 to 6 feet are expected in the Straits of Florida and will be as high as 8 feet over the northeast Straits due to a northeast swell. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ KN
2 follow-up statements
658 WHUS72 KKEY 040326 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 1026 PM EST Sat Mar 3 2018 GMZ031>035-042>044-052>055-072>075-040930- /O.CON.KKEY.SC.Y.0019.000000T0000Z-180304T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1026 PM EST Sat Mar 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...North to northeast winds will increase to near 20 knots tonight. * WAVES/SEAS...Seas of 4 to 6 feet are expected in the Straits of Florida, seas as high as 9 feet are expected across the northeastern Straits due to a northeasterly swell. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ MCLOVIN
780 WHUS72 KKEY 040926 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 426 AM EST Sun Mar 4 2018 GMZ031>035-042>044-052>055-072>075-041600- /O.CON.KKEY.SC.Y.0019.000000T0000Z-180304T1600Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 426 AM EST Sun Mar 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS...North to northeast winds near 20 knots will prevail across the coastal waters of the Florida Keys this morning . * WAVES/SEAS...Seas as high as 7 feet will prevail across the Straits of Florida, surpassed in the eastern Straits by long period, north to northeasterly swell as high as 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ CLR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 3, 3:46 PM EST, 41 minutes earlier.
Area forecast discussion, Mar 3, 3:46 PM EST, 41 minutes before
Area Forecast Discussion National Weather Service Key West FL 346 PM EST Sat Mar 3 2018 .DISCUSSION... The Florida Keys enjoyed a day of no rain and lower dew points than yesterday, which were a nice relief to the high humidities conditions that we have had in the last several days. Temperatures were in the mid to upper 70s along the Keys with winds generally from the north 5 to 10 mph. .FORECAST... A strong low pressure southeast of Long Island this afternoon will move southeast and away from the coast. However, the tight pressure gradient will continue to produce hazardous seas along the Atlantic coast of the US. Locally, northeast swells will reach the northeast waters of the Straits through at least Tuesday night or Wednesday. During this time, high pressure over the east US will extend south towards the Florida peninsula and weather conditions will remain similar to today, with no rain, mostly clear skies, lower dew points, and near normal temperatures for this time of the year. Tonight, a wind surge will spread from the north across all the Florida Keys coastal waters, possibly lasting through a few hours after sunrise tomorrow. On the extended forecast, we have been monitoring the models for the possibility of another cold front reaching the Keys next week. In their last 12z runs, both GFS and Euro indicate that this front will reach the Keys on Wednesday. However, the Euro is being less aggressive with POPs and winds through the rest of the forecast period. Once again, the GFS solution was mostly used but no major changes were made to the current forecast. The window for better chances of rain looks to be Wednesday through Thursday. && .MARINE... Another wind surge is expected for tonight across the Florida Keys coastal waters and a Small Craft Advisory will be issued this afternoon through at least Sunday morning. By Sunday late morning and afternoon, winds will begin to decrease. However, these are expected to increase once again on Sunday night but it should be a slightly weaker wind surge than what we will experience tonight. && .AVIATION... VFR conditions will continue this evening and overnight a the KEYW and KMTH terminals. Northerly winds at or around 10 knots will accelerate accelerate to 10 to 15 knots with gusts between 20 and 25 knots early Sunday morning. && .CLIMATE... On this date in 1986, the low temperature dipped to 47 degrees in Key West. This set the daily low temperature record for March third in the city. This is also the lowest temperature ever recorded in March in the city. Temperature records for Key West date back to 1872. && .PRELIMINARY POINT TEMPS/POPS... Key West 65 71 63 75 / 0 0 0 0 Marathon 63 72 64 75 / 0 0 0 0 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...Small Craft Advisory for GMZ031>035-042>044-052>055-072>075. && Public/Marine/Fire...KN Aviation/Nowcasts....04 Data Collection......Chesser Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Mar 3, 5:51 AM EST, 10 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 551 AM EST Sat Mar 3 2018 FLZ076>078-GMZ031>035-042>044-052>055-072>075-041100- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 551 AM EST Sat Mar 3 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A Small Craft Advisory may be required tonight for all coastal waters as north to northeast winds increase to near 20 knots. Large north to northeast swells will invade the eastern Straits of Florida tonight. Heights will peak at 9 feet, with periods as high as 15 seconds. These are large (long amplitude, volume of water), fast moving swells for the Florida Keys. It is unknown what affects these swells will have on the Florida Reef tract adjacent to the Upper Keys. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A Small Craft Advisory likely will be required for portions of the coastal waters, particularly overnight and the early morning hours Sunday and Sunday night. Large north to northeast swells will persist across the eastern Straits of Florida Sunday through at least Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. CLR
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 6:41 AM EST | Small Craft Advisory | KEY | 4 hr |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.